Alert archive / Massachusetts / Wind Advisories in 2024

Wind Advisory 3, NWS Boston/Norton, MA

January 10, 20247 counties in Massachusetts; 4 counties in Rhode Island

NWS Boston/Norton, MA issued this wind advisory at Jan 10, 2024, 7:04 AM EST for 7 counties in Massachusetts; 4 counties in Rhode Island. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2024, 7:04 AM EST (12:04 UTC)
Expired
Jan 10, 2024, 10:00 AM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS71 KBOX 101204
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
704 AM EST Wed Jan 10 2024

MAZ007-017>024-RIZ004>008-101500-
/O.CAN.KBOX.HW.W.0001.000000T0000Z-240110T1800Z/
/O.NEW.KBOX.WI.Y.0003.240110T1204Z-240110T1500Z/
Eastern Essex MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Taunton, Brockton, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Vineyard Haven, Nantucket, East Greenwich, Warwick,
West Warwick, Bristol, Narragansett, Westerly, Newport, 
and New Shoreham
704 AM EST Wed Jan 10 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of northeastern and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ005-006-013>016-RIZ001>003-101315-
/O.CAN.KBOX.WI.Y.0002.000000T0000Z-240110T1800Z/
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Including the cities of Framingham, Lowell, Lawrence, Foxborough,
Norwood, Cambridge, Boston, Quincy, Foster, Smithfield, 
Providence, Coventry, and West Greenwich
704 AM EST Wed Jan 10 2024

...WIND ADVISORY IS CANCELLED...

Winds will become southwest 15 to 25 mph with gusts up to 40 mph
this morning.

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:31 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 10, 3:31 AM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
331 AM EST Wed Jan 10 2024

.SYNOPSIS...
The worst of the rain and wind will be early this morning, then
taper off after daybreak. Dry weather follows for Thursday and
Friday, before another significant storm will impact the region
Friday night into Saturday bringing another round of strong winds
and heavy rain. Gusty winds continue behind this system into Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
3:30 AM Update...

Already beginning to see improvements across eastern NY and western
areas of southern New England, as a fine line marches from west to
east. Behind this line of heavier downpours and strong winds, we are
seeing a significant decrease in wind gusts. High-res guidance would
suggest the fine line could exit over the eastern waters by 10z! And
behind the fine line area of light to moderate rainfall, though the
cutoff has reached the I-91 corridor as of 3 AM. Expecting this back
edge will move off shore roughly between 6am-7am.

Rainfall based off KBOX is estimated between 1.5 and 3.0 inches, and
has led to urban and poor drainage flooding as well as sharp rises
on creeks and streams. As the rain ends this morning, our attention
moves to the larger rivers, while most are expected to crest at
minor flood stage, there are a few that will go into moderate/major
flood stage into Thursday. Additional details on specific rivers can
be found under the river forecast on our webpage.

Hazards still in effect; Flood Watch, Wind Advisory has been trimmed
back to northern RI and northeast MA... the High Wind Warning
continues without any changes. Do expect many of these headlines
will be taken down by the 7AM update. Those interested in the
coastal flooding, please see the coastal flood section at the bottom
of the AFD.

This afternoon: Still a bit breezy this afternoon, winds are WSW 15
to 25 MPH with gusts of 30 to 40 MPH. There could be an isolated
gust that reaches advisory criteria, but confidence remains low that
it occurs. Never the less, saturated grounds and strong winds could
comprise some trees. Temperatures continue to fall through the 40s
after reaching a high in the low 50s early this morning. While the
rest of the day is trending dry, the cyclonic flow and remaining low
level moisture could aid in a few spot shower or flurry across the
higher terrain of NW MA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
3:30 AM Update...

Tonight: A quiet night ahead for southern New England, the once
robust storm reaches the entrance of the Saint Lawrence River this
evening, while our region experiences pressure rises. The entire
northeast is under cyclonic flow due to the closed mid-level low
centered over eastern Quebec. WSW winds overnight, with gusts
between 15-25 MPH. One forecast struggle, how much clearing will
occur. High-res guidance is hammering that we clear out, but the
synoptic models continue to show some low-level moisture, that could
provide some cloud cover overnight. Did trend the forecast more
cloudy across the interior and fewer clouds across southeast MA and
RI. Lows in the upper 20s and lower 30s.

Thursday: Expecting a quiet day ahead, though a shortwave does pass
through southern New England. As this energy moves across southern
New England there is little available moisture, PWATs are generally
less than 1/3rd of an inch. Outside of added mid-level cloud cover,
it is possible to squeeze a few flurries out across the high terrain
of northwest MA during the late morning and early afternoon. Steady
WSW wind 10-15 MPH. Afternoon highs, upper 30s and lower 40s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights:

* Quiet and dry into Friday with above normal temperatures

* Another strong storm system with a multitude of impacts
  expected Friday Night into Saturday

* Winds remain strong Sunday, with near to slightly below normal
  temperatures

* Not as windy early next week. Lower risk for more precipitation,
  especially Tuesday.

Much of this portion of the forecast will feature a broad mid level
trough over the CONUS. Have moderate confidence in the forecast
details through Saturday, which then falls to low confidence Sunday
into Tuesday as the timing differences of certain features in
the guidance suite become too large.

At the surface, expecting yet another low pressure to move from the
Ohio Valley into the Great Lakes Friday into Saturday. This will
leave southern New England on the warmer side of this system,
setting the stage for more rainfall and possibly some gusty winds.
While there are some similarities with the current storm Wednesday,
the standardized anomalies are just a little smaller. Thus, thinking
our region should see slightly lower rainfall and winds. That may
not mean much if flooding persists into this weekend, as any
additional rainfall would only exacerbate flooding.

There does appear to be a window for some snow at the onset across
portions of NW MA and the northern Worcester Hills. This should
transition over to rainfall. Will need a better handle on
temperatures to pinpoint this risk with confidence.

Latest National Blend of Models probabilistic guidance is not as
robust with winds across much of our region. Will still need to
consider some wind headlines towards the coast, especially across
the Cape and islands. Some risk also for the Worcester Hills and
towards the Berkshires (40-60%). Will monitor this aspect closely
over the coming days.

This storm should depart into southeast Canada by Sunday morning.
However, gusty winds should linger through much of the day. Southern
New England looks to remain in between a pair of high pressures: one
over the North Atlantic, and the other towards the Rockies.
Currently thinking Monday is likely drier than Tuesday. Most of the
latest guidance suite has a low pressure along the SE coast of the
USA. This does not look to be overly potent, but enough to bring a
risk for some showers. Have little confidence in the timing details
of this low pressure at this time, as the spread in the mid level
flow pattern is rather large.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z TAF update:

Through 12z... Moderate confidence. A mixture of LIFR/IFR for
the most, but MVFR on Cape Cod & the Islands along with poor
vsby, between 2-4 SM due to +RA. SE winds continue to gust
between 35-45 kts at coastal terminals, while across the
interior stronger gusts have been hard to achieve, still the
potential is the for SE gusts 25-35 kts. Additionally, there is
60 to 80 knots of wind shear.

Today... High confidence. Conditions improve quickly, west to
east, from LIFR/IFR to MVFR/VFR, between 12z and 15z. Breezy SW
wind 10-20 kts with gust to 30kts.

Tonight... High confidence. VFR, some low end VFR to MVFR
possible across NW MA, decreasing winds out of the SW 10-15 kts.

Thursday... High confidence. VFR, and isolated MVFR CIGS across
high terrain of northern MA. SW wind 10-15 kts.

KBOS TAF... High confidence. A robust storm provides ESE wind
gusts up to 45 kts through 10z/11z, wind shifts to the SW late
morning into early afternoon, with gust between 25/30 kts. CIGS
this morning are IFR, but should see improvements to MVFR
10z-12z, this will coincide with the end of the rainfall before
becoming VFR shortly after.

KBDL TAF... Moderate confidence, low confidence in winds. Wind
forecast has been difficult, have edge the wind gust lower
through 09z, until then ESE wind 10-20 kts possible. Wind shifts
to the SW with increasing wind gust to 25 kts. This coincides
with the end of the rainfall. IFR to MVFR between 09z and 12z,
then becoming VFR 13z to 15z.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR. Breezy.

Friday: VFR.

Friday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. RA, chance FZRA, isolated TSRA.

Saturday: MVFR/IFR conditions possible. Strong winds with gusts
up to 50 kt. RA, isolated TSRA.

Saturday Night: Mainly VFR, with local MVFR possible. Strong
winds with gusts up to 45 kt.

Sunday: VFR. Strong winds with gusts up to 40 kt.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Overall high confidence through Wed.

Storm warnings remain in effect for all waters through early
this morning, then will need to be converted to gales. Winds
early this morning are gusting to 50-55 kt, these winds diminish
after daybreak as the low level jet moves to the east. Winds
shift to SW Wed with 30-40 kt gusts. Seas 20-25 ft over outer
southern waters slowly lower throughout the late afternoon into
Thursday, which should provide dry weather.

Outlook /Thursday Night through Sunday/...

Thursday Night: Low risk for Small Craft Advisory winds with
local gusts up to 30 kt. Areas of rough seas.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Low risk for storm force winds with gusts up to
55 kt. Areas of rough seas. Rain, slight chance of
thunderstorms.

Saturday: Low risk for storm force winds with gusts up to
55 kt. Rough seas up to 16 ft. Rain, isolated thunderstorms.

Saturday Night: gale force winds with gusts up to 45 kt. Rough
seas up to 16 ft.

Sunday: Moderate risk for gale force winds with gusts up to
40 kt. Rough seas up to 14 ft.

&&

.TIDES/COASTAL FLOODING...
We are expecting minor to moderate coastal flooding during high
tide this morning. Impressive 24-hour pressure falls exceeding 40
mb, combined with strong S/SE winds will result in a peak surge of 2-
3 ft along the east coast of MA and 3-4 ft along the south coast.
However, in Narragansett Bay, have already seen a 4-5 ft surge. The
good news so far is that this surge occurred during the early
morning low tide, mitigating the coastal flood impacts.

Still thinking widespread minor coastal flooding, with areas of
moderate coastal flooding along the south coast of RI and MA. No
changes to ongoing coastal flood headlines this morning.

We also remain concerned with ocean-exposed coastline, as very high
seas just offshore will make the flood risk worst than the tides
would otherwise suggest. Beach erosion is also a concern.

While winds will be shifting to SW toward high tide on the east
coast of MA, wave energy will be directed toward the coast for
several hours preceding the high tide.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 1 PM EST this afternoon for CTZ002>004.
MA...Flood Watch until 1 PM EST this afternoon for MAZ002>021-026.
     Wind Advisory until 1 PM EST this afternoon for MAZ005-006-
     013>016.
     High Wind Warning until 1 PM EST this afternoon for MAZ007-
     017>024.
     Coastal Flood Advisory from 8 AM this morning to noon EST
     today for MAZ007-015-016-019-022-024.
     Coastal Flood Warning until 9 AM EST this morning for MAZ020.
     Coastal Flood Advisory until 9 AM EST this morning for MAZ021.
     Coastal Flood Warning until 10 AM EST this morning for MAZ023.
RI...Flood Watch until 1 PM EST this afternoon for RIZ001>007.
     Wind Advisory until 1 PM EST this afternoon for RIZ001>003.
     High Wind Warning until 1 PM EST this afternoon for RIZ004>008.
     Coastal Flood Warning until 9 AM EST this morning for RIZ002-
     004>007.
MARINE...Storm Warning until 7 AM EST this morning for ANZ230.
     Storm Warning until 1 PM EST this afternoon for ANZ231>237-250-
     251-254>256.

&&

SYNOPSIS...Belk/Dooley
NEAR TERM...Belk/Dooley
SHORT TERM...Dooley
LONG TERM...Belk
AVIATION...Belk/Dooley
MARINE...Belk/Dooley
TIDES/COASTAL FLOODING...Belk/KJC/JWD

In the hours before

Local storm report, Jan 10, 2:10 AM EST, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
210 AM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     Non-Tstm Wnd Gst 3 SSW Prudence Island   41.56N 71.33W
01/09/2024  M58 MPH          ANZ236             RI   Mesonet

            Mesonet station XHLF Halfway Rock.

1123 PM     Non-Tstm Wnd Gst 3 E Wellfleet           41.93N 69.98W
01/09/2024  M61 MPH          Barnstable         MA   Mesonet

            Mesonet station XWEL Wellfleet.

1137 PM     Non-Tstm Wnd Gst 3 SSE Portsmouth        41.56N 71.22W
01/09/2024  M61 MPH          Newport            RI   Mesonet

            Mesonet station XFOG Fogland.

1155 PM     Non-Tstm Wnd Gst 2 SW Chatham            41.66N 69.98W
01/09/2024  M64 MPH          Barnstable         MA   Mesonet

            Mesonet station XCHT Chatham.

1210 AM     Non-Tstm Wnd Gst 2 N Block Island        41.19N 71.59W
01/10/2024  M60 MPH          Washington         RI   Mesonet

            Mesonet station XBLK Block Island Jetty.

1218 AM     Non-Tstm Wnd Gst 1 NE Chatham            41.69N 69.95W
01/10/2024  M63 MPH          ANZ232             MA   Mesonet

            Mesonet station CHTM3 1 NE Chatham.

1240 AM     Non-Tstm Wnd Gst 11 NNE Provincetown     42.21N 70.14W
01/10/2024  M58 MPH          ANZ250             MA   Mesonet

            Mesonet station 44018 10 NNE Provincetown.

1258 AM     Non-Tstm Wnd Gst 2 NNE Sandwich          41.78N 70.49W
01/10/2024  M69 MPH          ANZ231             MA   Mesonet

            Mesonet station XSBC Scusset Beach.

0100 AM     Non-Tstm Wnd Gst 11 NNE Provincetown     42.21N 70.14W
01/10/2024  M60 MPH          ANZ250             MA   Mesonet

            Mesonet station 44018 10 NNE Provincetown.

0130 AM     Non-Tstm Wnd Gst 1 SE Providence         41.81N 71.40W
01/10/2024  M59 MPH          Providence         RI   Buoy

            Buoy station FOXR1 Fox Point.

0131 AM     Non-Tstm Wnd Gst 1 SSW West Dennis       41.65N 70.17W
01/10/2024  M59 MPH          Barnstable         MA   Mesonet

            Mesonet station XWDN West Dennis.

0133 AM     Non-Tstm Wnd Gst 3 E Wellfleet           41.93N 69.98W
01/10/2024  M62 MPH          Barnstable         MA   Mesonet

            Mesonet station XWEL Wellfleet.

0145 AM     Non-Tstm Wnd Gst 2 SW Chatham            41.66N 69.98W
01/10/2024  M65 MPH          Barnstable         MA   Mesonet

            Mesonet station XCHT Chatham.

&&
Local storm report, Jan 10, 3:35 AM EST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
335 AM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     Flood            Worcester               42.27N 71.81W
01/10/2024                   Worcester          MA   Law Enforcement

            Route 20 closed in both directions due to
            flooding at Grafton St (Route 122).

&&
Local storm report, Jan 10, 3:59 AM EST, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
359 AM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     Flood            Worcester               42.27N 71.81W
01/10/2024                   Worcester          MA   Law Enforcement

            Route 20 closed in both directions due to
            flooding at Grafton St (Route 122).

0339 AM     Non-Tstm Wnd Dmg Fall River              41.71N 71.11W
01/10/2024                   Bristol            MA   Law Enforcement

            Large tree down on Route 79 northbound
            blocking right travel lane.

&&
Local storm report, Jan 10, 4:30 AM EST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
430 AM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Non-Tstm Wnd Gst 3 ESE Logan AP          42.34N 70.95W
01/10/2024  M63 MPH          ANZ230             MA   Mesonet

            Mesonet station XDER Deer Island.

0204 AM     Non-Tstm Wnd Gst 1 S Swampscott          42.46N 70.89W
01/10/2024  M58 MPH          ANZ230             MA   Mesonet

            Mesonet station XDRD Dread Ledge.

0207 AM     Non-Tstm Wnd Gst Chatham AP              41.68N 70.00W
01/10/2024  M60 MPH          Barnstable         MA   ASOS

            ASOS station KCQX Chatham AP.

0238 AM     Non-Tstm Wnd Gst 3 E Wellfleet           41.93N 69.98W
01/10/2024  M64 MPH          Barnstable         MA   Mesonet

            Mesonet station XWEL Wellfleet.

0247 AM     Non-Tstm Wnd Gst 3 SSE Portsmouth        41.56N 71.22W
01/10/2024  M63 MPH          Newport            RI   Mesonet

            Mesonet station XFOG Fogland.

0248 AM     Non-Tstm Wnd Gst 2 SW Barrington         41.72N 71.34W
01/10/2024  M75 MPH          ANZ236             RI   Mesonet

            Mesonet station CPTR1 Conimicut Light.

0248 AM     Non-Tstm Wnd Gst 2 ENE Bliss Corner      41.62N 70.91W
01/10/2024  M59 MPH          ANZ234             MA   Mesonet

            Mesonet station NBGM3 3 SE New Bedford.

0310 AM     Non-Tstm Wnd Gst Beverly AP              42.58N 70.92W
01/10/2024  M58 MPH          Essex              MA   ASOS

            ASOS station KBVY Beverly AP.

0333 AM     Non-Tstm Wnd Gst 3 SW Jamestown          41.45N 71.40W
01/10/2024  M59 MPH          Newport            RI   Mesonet

            Mesonet station XBVT Beavertail.

0335 AM     Non-Tstm Wnd Gst 1 WNW Newport           41.50N 71.34W
01/10/2024  M66 MPH          Newport            RI   Mesonet

            Mesonet station XROS Rose Island.

0337 AM     Non-Tstm Wnd Gst 3 SSW Prudence Island   41.56N 71.33W
01/10/2024  M70 MPH          ANZ236             RI   Mesonet

            Mesonet station XHLF Halfway Rock.

0409 AM     Non-Tstm Wnd Gst 3 SE Mattapoisett       41.64N 70.76W
01/10/2024  M58 MPH          ANZ234             MA   Mesonet

            Mesonet station XAPL Angelica Point Li.

&&
Local storm report, Jan 10, 5:01 AM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
501 AM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     Non-Tstm Wnd Dmg 1 SE Provincetown       42.05N 70.19W
01/10/2024                   Barnstable         MA   Public

            Reported by Amateur Radio.

0355 AM     Flood            Providence              41.82N 71.42W
01/10/2024                   Providence         RI   Broadcast Media

            Significant flooding on Charles St. Several
            cars stranded.

0408 AM     Coastal Flood    New Bedford             41.66N 70.94W
01/10/2024                   Bristol            MA   Law Enforcement

            Padanaram Ave at Rogers St and part of East
            Rodney French Blvd closed due to coastal
            flooding. Relayed by Amateur Radio.

0448 AM     Coastal Flood    Dartmouth               41.57N 71.00W
01/10/2024                   Bristol            MA   Law Enforcement

            Section of Smith Neck Rd near the ocean
            covered with rocks and debris from coastal
            flooding. Relayed by Amateur Radio.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 10:38 PM ESTAreal Flood WarningBOXBristol, Norfolk, Plymouth, Worcester17 hr
Jan 10, 2:34 AM ESTAreal Flood WarningBOXHampden, Worcester13 hr
Jan 10, 4:10 AM ESTRiver Flood WarningBOXMiddlesex9 days
Jan 10, 4:10 AM ESTRiver Flood WarningBOXEssex21 days
Jan 10, 5:00 AM ESTRiver Flood WarningBOXWorcester27 hr
Jan 10, 5:51 AM ESTAreal Flood WarningBOXNorfolk, Plymouth10 hr
Jan 10, 5:56 AM ESTAreal Flood WarningBOXHampshire6 hr
Jan 10, 7:01 AM ESTGale WarningBOX12 hr
Jan 10, 8:32 AM ESTRiver Flood WarningBOXNorfolk, Suffolk37 hr
Jan 10, 8:32 AM ESTRiver Flood WarningBOXBristol, Plymouth21 days
Jan 10, 10:22 AM ESTAreal Flood WarningBOXMiddlesex, Norfolk, Worcester5 hr
Jan 10, 11:50 AM ESTRiver Flood WarningBOXMiddlesex, Norfolk11 days
Jan 10, 11:50 AM ESTRiver Flood WarningBOXEssex, Middlesex45 hr
Jan 10, 11:50 AM ESTRiver Flood WarningBOXMiddlesex, Worcester21 days
Jan 10, 12:58 PM ESTSmall Craft AdvisoryBOX48 hr
Jan 10, 3:26 AM ESTRiver Flood WarningBOXWashington10 days

Nearby

Wind Advisories in Massachusetts, 2024Wind Advisories in Rhode Island, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.